MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, BRASIL LTDA. EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-29M-00
Medical Device Problem Codes Perivalvular Leak (1457); Biocompatibility (2886)
Health Effect - Clinical Codes Endocarditis (1834); Urinary Tract Infection (2120)
Date of Event 05/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 29mm epic stented porcine heart valve w/flexfit system was implanted.A few months after implanted an echocardiogram was performed and a paravalvular leak was noted and possible endocarditis.The valve was explanted on (b)(6) 2020, and was replaced with another 29mm epic stented porcine heart valve w/flexfit system.The patient was reported in stable condition.
 
Additional Manufacturer Narrative
An event of endocarditis and paravalvular leakage was reported.A more comprehensive assessment could not be performed since the device remains implanted and was not accessible for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA.
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key10112794
Report Number3001883144-2020-00051
Device Sequence Number19684965
Product Code LWR
UDI-Device Identifier05414734055598
UDI-Public05414734055598
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Model NumberE100-29M-00
Device Catalogue NumberE100-29M-00
Device Lot NumberBR00020813
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight98